Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

head is stuffed up, face hurts, after 5 days of

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 15297 Questions
Question
head is stuffed up, face hurts, after 5 days of this now when I wake up in the morning my chest is killing me but I can't seem to spit it up. my voice is also high pitched now. nothing seems to help my face from aching
Fri, 9 Feb 2018 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Michelle Gibson James 2 hours later
Brief Answer:
decongestants, antihistamine, anti inflammatory pain killer, warm compress

Detailed Answer:
HI, thanks for using healthcare magic

The congestion of the sinus spaces in your face would contribute to the pain and the presence of mucus to the back of the throat would affect the voice.

In addition to the mucinex and z pack, you can consider--(1) warm, not hot, compress to the face, this would help to drain the sinuses.

(2)an oral and topical decongestant eg afrin to the nose and an oral decongestant. consider switching mucinex to MUCINEX D (NOT DM).

This contains a mixture of guaifenesin (a mucolytic) and pseudoephedrine (decongestant).

(3)an oral antihistamine eg benadryl or claritine or zyrtec or allegra

(4)anti inflammatory pain killer eg ibuprofen or naproxen to help

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor